Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Apr 20, 2006, 10:56 AM CDT for Bandera County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 10:56 AM CDT (15:56 UTC)
- Expired
- Apr 20, 2006, 11:15 AM CDT
- In force
- 19 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 93 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 9:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEWX 201556 TOREWX TXC019-201615- /O.NEW.KEWX.TO.W.0012.060420T1556Z-060420T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 AM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * TORNADO WARNING FOR THE FOLLOWING COUNTIES... BANDERA * UNTIL 1115 AM CDT * AT 1048 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VANDERPOOL...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY...BATHROOM...OR CLOSET. COVER YOURSELF WITH BLANKETS...PILLOWS OR EVEN A MATTRESS FOR BETTER PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. LAT...LON 2981 9961 2971 9958 2982 9937 2989 9951 $$
1 follow-up statement
000 WWUS54 KEWX 201605 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1105 AM CDT THU APR 20 2006 TXC019-201615- /O.CON.KEWX.TO.W.0012.000000T0000Z-060420T1615Z/ BANDERA TX- 1105 AM CDT THU APR 20 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR BANDERA COUNTY... AT 1102 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED OVER BANDERA COUNTY...OR ABOUT NEAR VANDERPOOL...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY...BATHROOM...OR CLOSET. COVER YOURSELF WITH BLANKETS...PILLOWS OR EVEN A MATTRESS FOR BETTER PROTECTION. LAT...LON 2981 9960 2972 9952 2982 9937 2989 9951 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 20, 10:14 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 20, 10:14 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1014 AM CDT THU APR 20 2006 .UPDATE... NOT MAKING ANY CHANGES AT THIS TIME. THE CURRENT SEVERE THUNDERSTORM WATCH RUNS TIL 4 PM IS COLOCATED WITH THE BETTER DYNAMICS- FRONTAL BOUNDARY OVER WESTERN HILL COUNTRY, GOOD LOW LEVEL MOIST INFLOW AND JET FLOW ALOFT. && .PREV DISCUSSION... (ISSUED 642 AM CDT THU APR 20 2006) AVIATION... MVFR CIGS WL CONT THRU THIS MRNG. CIGS WL LIFT TO VFR AFTER 17Z, WITH SOME CLRG ALG THE RIO GRANDE AND DRT AREA. MVFR CIGS WL RETURN AFTER O8Z. CLUSTER OF RW/TRW OVR NE HILL COUNTRY WILL MOVE NE ACROSS CENTRAL TX THIS MRNG. RW/TRW WILL REDEVELOP AFT 21Z AND PERSIST THRU 08Z. SOME TRW MAY BE SVR WITH LARGE HAIL AND DAMAGING WINDS. A COOL FRONT WILL STALL ACROSS SOUTH CENTRAL TX THIS MRNG AND THEN LIFT N AFTER 18Z WITH NELY WINDS OF 10 TO 20 KTS ON N SIDE OF FRONT AND SELY WINDS OF 5 TO 15 KTS ON S OF FRONT. PREV DISCUSSION... (ISSUED 327 AM CDT THU APR 20 2006) ACTIVE WEATHER WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH FRIDAY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY SPC FOR OUR FAR WESTERN COUNTIES THIS MORNING THROUGH 9 AM. FOR THE REMAINDER OF THE DAY...WE REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER...WHICH COULD BE UPGRADED TO A MODERATE RISK LATER TODAY. IF SEVERE STORMS OCCUR...THE MAIN THREAT WILL BE LARGE HAIL...AS WELL AS DAMAGING WINDS. AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES ONCE AGAIN AND YET MORE CHANCES OF SHOWERS AND THUNDERSTORMS TO MAINLY OUR SOUTHEASTERN COUNTIES. ONCE AGAIN...WE REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER. A RIDGE WILL DOMINATE THE WEATHER FOR THE WEEKEND...INCREASING THE TEMPERATURES INTO THE 90S. AN UPPER LEVEL DISTURBANCE WILL BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO THE HILL COUNTRY SUNDAY AFTERNOON/EVENING INTO EARLY MONDAY. ANOTHER UPPER TROUGH AND ASSOCIATED FRONT WILL AFFECT THE REGION TUESDAY INTO WEDNESDAY. THIS WILL MAKE FOR QUITE AN ACTIVE WEATHER PATTERN OVER THE NEXT WEEK IN SOUTH CENTRAL TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT THU APR 20 2006 TXZ171>173-183>194-202>209-217>225-228-211000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.
In the hours before
Special weather statement, Apr 20, 9:16 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 916 AM CDT THU APR 20 2006 TXZ183-201530- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 916 AM CDT THU APR 20 2006 ...SHOWERS AND THUNDESTORMS OVER VAL VERDE COUNTY... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 10 AM OVER VAL VERDE COUNTY WILL MOVE NORTH AND NORTHEAST AND CAUSE SOME HAIL AND WIND GUSTS OF 20 TO 40 MPH...AS THEY AFFECT PARTS OF VAL VERDE COUNTY NORTH OF DEL RIO. FREQUENT LIGHTNING IS ALSO EXPECTED.
Local storm report, Apr 20, 10:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 2 W LEAKEY 29.72N 99.80W
04/20/2006 M1.00 INCH REAL TX LAW ENFORCEMENT
1018 AM HAIL 5 E CAMP WOOD 29.67N 99.93W
04/20/2006 M0.88 INCH REAL TX LAW ENFORCEMENT
&&
MCDEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 59 min |
| Apr 19, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| Apr 19, 8:15 PM CDT | Tornado Warning | EWX | Dimmit | 30 min |
| Apr 19, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 59 min |
| Apr 19, 8:41 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 28 min |
| Apr 19, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 34 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 63 min |
| Apr 20, 2:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| Apr 20, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 11 min |
| Apr 20, 9:04 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 56 min |
| Apr 20, 9:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| Apr 20, 9:55 AM CDT | Severe Thunderstorm Warning | EWX | Real | 50 min |
| Apr 20, 10:20 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 55 min |
| Apr 20, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 20, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| Apr 20, 11:49 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 71 min |
| Apr 20, 1:01 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 44 min |
| Apr 20, 1:28 PM CDT | Tornado Warning | EWX | Kerr | 17 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 20, 2:10 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 80 min |
| Apr 20, 2:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 59 min |
| Apr 20, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 20, 3:40 PM CDT | Tornado Warning | EWX | Blanco | 35 min |
| Apr 20, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Apr 20, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 34 min |
| Apr 20, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 76 min |
| Apr 20, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 58 min |
| Apr 20, 4:44 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 24 min |
| Apr 20, 5:15 PM CDT | Tornado Warning | EWX | Caldwell, Guadalupe | 30 min |
| Apr 20, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 55 min |
| Apr 20, 5:36 PM CDT | Tornado Warning | EWX | Caldwell | 39 min |
| Apr 20, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 23 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Apr 20, 6:07 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell | 23 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 65 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.